MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56221
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/03/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Per the initial reporter, the device will not be returned.Pma/510(k) number = pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during a critical limb ischemia (cli) intervention procedure (including laser atherectomy, shockwave angioplasty, and use of an unknown drug coated balloon in the superficial femoral artery), a flexor high-flex ansel guiding sheath leaked at the check-flo valve.Access was obtained in the groin and a contralateral approach was used for the procedure.Another manufacturer's wire guide was used with the device.The patient's anatomy was described as "somewhat calcified".The device continued to be used after the leak was observed, as it was reported that the device did not leak when some devices were in the introducer.The procedure was completed successfully and the device was removed.The vessel was closed with an unknown closure device.The physician reports total blood loss as a result of the event as 10 ml.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.Investigation - evaluation.A review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, and quality control was conducted during the investigation.The complaint device was not returned for this instance.Customer images were received.Without physical examination, a conclusion cannot be made regarding the reported event.If the device for this instance is returned, the investigation will be reopened.However, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record of the device and component lot shows no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.This device was shipped with instructions for use "introducers," which lists the appropriate warnings, precautions and instructions for use.The ifu contains the following precautions: ¿the maximum diameter of the instrument or catheter to be introduced should be determined to ensure its passage through the introducer.All instruments or catheters used with this product should move freely through the valve and sheath.Damage to the valve/introducer may result when fit is tight.The complaint has been confirmed through customer testimony and the customer photos.Based on the information provided and no product returned, investigation has concluded a cause for the reported event cannot be established.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Correction: g5.This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8245565
Report Number1820334-2019-00078
Device Sequence Number16788032
Product Code DYB
UDI-Device Identifier00827002562219
UDI-Public(01)00827002562219(17)210727(10)9050967
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/27/2021
Device Model NumberG56221
Device Catalogue NumberKCFW-6.0-35-70-RB-HFANL0-HC
Device Lot Number9050967
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/03/2019
Supplement Date Received by Manufacturer04/11/2019
03/20/2020
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date04/15/2019
03/20/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ABBOTT COMMAND ES WIRE,COOK CXI,ABBOTT ARMADA 14.